MANILA, Philippines—The Department of Health (DOH) and the Food and Drug Administration (FDA) have clarified reports that a 54-year-old man from Caloocan City experienced a serious adverse event after his inoculation with the COVID-19 vaccine.
In a statement released Saturday, April 10, the DOH said that upon receipt of the report, it immediately directed the Regional Adverse Events Following Immunization Committee (RAEFIC) to conduct a causality assessment to determine if the vaccine had indeed caused the reaction.
“Following the conclusion of the causality assessment conducted by the RAEFIC, as concurred with by the National AEFIC, the DOH and the Food and Drug Administration (FDA) today report that: (1) the COVID-19 vaccine DID NOT cause the stroke, (2) the adverse event is inconsistent with the causal association to the vaccine, and (3) the adverse event is coincidental to underlying or emerging conditions of the patient,” the statement said.
Meanwhile, the agencies also reiterated its directive to all vaccination sites to strictly follow screening protocols in the assessment of potential vaccine recipients. It also reminded the public to fully disclose their underlying conditions during registration for the COVID-19 vaccine.
The DOH and FDA emphasized that vaccines are safe and effective.
“With the expansion of the national vaccination program to cover senior citizens and persons with comorbidities, the DOH and FDA likewise urge the public to avail of the FREE COVID-19 vaccines to acquire the protection it provides not only for yourselves, but also for your families,” the statement further said. AAC